Product Type: Tesco in Health Therapies / Treatments
Newest Review: ... and product description embedded on the front whilst all other relevant information is printed on the back of the cardboard box. Inside the... more
Not a painful price
Tesco Paracetamol Caplets
Member Name: dawnmarywhite
Tesco Paracetamol Caplets
Advantages: Bargain, effective
Disadvantages: Not particularly fast acting, ineffective (for me) with certain types of pain
As with so many things, regular painkillers to keep in the house are something I don't want to pay through the nose for. Sure, you can buy all singing and dancing ones that work super fast, but for a bog standard headache or the like you just want some bog standard painkillers. For this reason, I always buy Tesco brand paracetamol (and ibuprofen, but that's another review).
These come in a blue cardboard box which is now slightly different from the picture here. It displays the same information though and also has Braille on it. They claim to offer effective relief in mild to moderate pain from things such as headache, migraine, neuralgia, toothache and period pain. Paracetamol also works to reduce fever so can be used if you have the 'flu or any other feverish illness (seek advice if unsure, and always remember any other medications you may be taking as you cannot take these with any other paracetamol containing product). The box itself and the leaflet contains a lot of important information (some of which will be summarised throughout) so ensure you read it carefully before use. It is easy to read and understand and the leaflet is only 2 sides of A5, so not a lot of medical jargon to struggle to make sense of!
The box contains 16 caplets, each one containing 500mg of paracetamol which is the standard dose for this drug. They are in 2 blister sheets (each containing 8 caplets) for easy removal. They are white torpedo shaped pills with an indentation down the middle so you can break them in half to swallow if you want. I hate swallowing pills, I'm not very good at it and my gag reflex comes out in force. But I can swallow these without hassle, they are shaped to go down easy. It's good to swallow them whole if possible as I believe they are actually more effective this way. They can be used in children from 6 years upward and the recommended dose is as follows:
Children 6-12 - Half to one caplet as required up to four times daily
Adults and children 12+ - One or two caplets as required up to four times daily
I usually take them 4 hours apart, and this is stated as being the minimum time to allow between doses. Some side effects have been reported but these are generally rare. They include skin rashes, itching, lip swelling, breathing difficulties (all allergic reaction symptoms). Unexpected bruising or bleeding and lethargy have also been reported.
Generally speaking, I use these for headaches and period pain. I have used them for toothache a couple of times, but luckily I suffer with this very rarely (touch wood). I find them quite ineffective for a moderate tension headache where the pain is actually caused by the muscles in your back/neck, but they are great for my period pain and other headaches. I have tried them for pain resulting from hip dysplasia, but they don't touch it unfortunately. It should be noted though I have yet to find something that really does, even on prescription and I don't really expect paracetamol to relieve this in any real notable way, as it's not "mild to moderate"! I find them not particularly fast acting, but I'm not waiting ages for them kick in either. If I had to specify I'd say maybe 15-20 minutes when I use in conjunction with ibuprofen for period pain. Which is fine by me for the price I pay. I paid just 19p for these the last time I bought them and they do work in relieving pain for the most part so you can't argue with that!
Summary: Stock up your medicine box at that price
More reviews in the field of Health Treatment
- Soothing and comforting
- Hold the moisture, kill the fungus
- Chalky not chewy....that's the way we like it
- A short lived pleasure
- ThermaCare BACK wraps
- Cheap and Cheerful Relief
- TCP Antiseptic
- Helps reduce the rotten symptoms of colds and flu!
- I may as well be eating Smarties
- Just as good as the expensive brands